Ask a doctor

Can Juvaderm Fillers Cause Spider Veins Around the Nasolabial Folds?

I had juvaderm fillers for first time around my nasolabial folds 3 1/2 weeks ago. They worked well but i am left with tiny red spidery veins and a bit of redness which wasnt there before. Will they go naturally?

Doctor Answers (10)

Spider Veins After Juvederm Injections...

+2

Yes, it is possible to see small spider veins after injections.  Any trauma to the tissue can cause small neovascularities to pop up in the skin.  Fortunately, these little veins are easily treated with laser.  I am sure your provider will be more than happy to aid in treating these small capillaries.

Good luck.

 Dr. Grant Stevens


Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Tiny red spidery veins after Juvederm treatment

+2

Although rare, it is possible to get dilation of tiny capillary blood vessels in the area where a filler such as Juvederm has been injected.  Once present it is usually permanent but can easily be removed with a VeinWave or laser treatment.

Marialyn Sardo, MD
La Jolla Plastic Surgeon
5.0 out of 5 stars 3 reviews

Can Juvaderm Fillers Cause Spider Veins Around the Nasolabial Folds?

+2

These are called telangectasias and they can occur with superficial skin treatments, Lasers and Chemicl Peels.  Juvederm and Restylane are thin fillers and are meant to be placed within the layers of the skin.  For filling out your nasolabial folds, you may want to try a thicker filler like Perlane or Juvederm Ultra Plus that's injected underneath the skin in the subcutaneous fatty layer.  The telangectasias are most likely there to stay unless trreated with a pulsed dye Laser.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Spider veins after dermal injectables.

+2

I have not seen this condition arise after injection.  Thank you for bringing this issue to our attention.  I will look carefully for preexisting vessels prior to injecting new patients.

H. Michael Roark, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 8 reviews

Telangectasias from fillers

+2

Hyaluronic acid fillers, while used all the time in the nasolabial folds, absolutely can lead to the development of telangectasias (red spidery veins) there!  It really has nothing to do with the depth of the injection, but I have seen others come into our office with this problem lots of times.  It is definitely under-recognized, but can be a problem.  These tiny veins can easily be lasered away, like we do in our practice, with a pulsed dye laser like the Candela Perfecta V-Beam.

Jason D. Bloom, MD
Philadelphia Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm causing spider veins

+2

I have never seen this happen but it is certainly possible as these veins can appear as part of a "healing" process after insult to skin. I do not think that they would develop so quickly. You might have had some before and are now noticing them or you might have redness from injection. I would go back to the doctor as they can have a look and easily treat. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Juvederm - spider veins

+2

It's unlikely that Juvederm caused spider veins.  However, if the product is placed too superficially you can see a bluish hue/line.  Is that what you are seeing?  Regardless, I would recommend going back to your doctor and having him/her take a look if you are concerned.  Also, Juvederm is slowly dissolved by your body, so if there were any changes that occurred with it, they are likely to resolve as the product is dissolved.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 7 reviews

Juvederm injections causing spider veins

+2

It is unusual to see spider veins after injections of any fillers, including Juvederm. The remaining redness is a sign of inflammation which could have caused the spider veins to appear. Once the inflammation has resolved, the spider veins will frequently disappear. If they persist they can easily be treated with either lasers or electrocautery. You should return to your injecting physician if the spider veins or inflammation persist.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Juvaderm side effects - spidery veins not common

+2

The spidery veins you are describing are telangiectasias, and can theoretically occur with a treatment that is too superficial; however, this is an uncommon side effect.  The good news is that if they persist, lasers can be used to treat them.  Persistent general redness from the inflammation caused by the injections can last for a few weeks. I would check with your doctor to make sure nothing else is going on, since it has been quite a while.

Naomi Donnelley, MD
Santa Barbara Dermatologist

Juvederm nasolabial folds

+1

I have used Juvederm for years in the nasolabial folds and have never seen that side effect. I would explore other potential causes of telangiectasias first.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.